Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 6, 2021, 12:13 PM CDT for Norton County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 12:13 PM CDT (17:13 UTC)
- Expired
- Jul 6, 2021, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
County Norton County, KS
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
943 WWUS83 KGLD 061713 SPSGLD Special Weather Statement National Weather Service Goodland KS 1213 PM CDT Tue Jul 6 2021 KSZ003-004-015-061745- Norton KS-Sheridan KS-Decatur KS- 1213 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NORTON...NORTH CENTRAL SHERIDAN AND SOUTHEASTERN DECATUR COUNTIES UNTIL 1245 PM CDT... At 1213 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northeast of Norcatur to 5 miles east of Selden. Movement was east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Norton, Selden, Norcatur, Jennings, Clayton, Dresden and Reager. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3999 9970 3956 10018 3954 10059 4000 10011 TIME...MOT...LOC 1713Z 280DEG 24KT 3995 10006 3955 10047 $$ JRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 6, 5:00 AM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 5:00 AM CDT, 7 hours 13 minutes before
Area Forecast Discussion National Weather Service Goodland KS 400 AM MDT Tue Jul 6 2021 .SHORT TERM...(Today through Thursday night) Issued at 400 AM MDT Tue Jul 6 2021 Today-tonight...an upper level trough and its associated cold front remain on track to move steadily southeast across the forecast area today and out of the area shortly after midnight. Abundant moisture in the 850-500mb layer as noted by precipitable water values of 1.5 to 2.0 inches will accompany the front and with low level theta-e convergence maximized along it spell likely chances for showers and thunderstorms. Locally heavy rainfall is possible. DCAPE values up toward 1500 j/kg ahead of the front support some gusty winds up to 50 mph or so per latest HRRR guidance. Large hail up to 1.5 inches or so also possible. High temperatures are expected to range from the low to mid 80s in far eastern Colorado to the low 90s from McCook to Oakley east. Low temperatures are expected to be in the mid 50s to low 60s. Will be watching for the possibility of extensive stratus development a few hours before sunrise as the NAM/GFS show abundant boundary layer moisture and the 00z HRRR showing widespread low clouds. Wednesday-Wednesday night...the big picture shows an upper level high pressure area over northwest Arizona with northwest flow over the area. Moisture availability is depleted and once the stratus burns off by late morning plenty of sunshine is expected for the afternoon. A clear sky is expected during the night. No precipitation is expected. High temperatures are forecast to reach the low to mid 80s with overnight lows in the upper 50s to low 60s. Thursday-Thursday night...little change in the big picture other than the upper high strengthening a bit and shifting closer to the four corners area. 850mb temperatures rise into the mid 70s to mid 80s supporting high temperatures in the low to upper 90s. Low temperatures will be milder with readings in the mid 60s to low 70s. There will be a slight chance for thunderstorms during the evening hours near the KS/NE border where some increase in mid level moisture and jet energy moves through from the northwest around the upper ridge. Only other item of interest will be southerly winds gusting up to 30 or 35 mph during the day. .LONG TERM...(Friday through Monday) Issued at 200 AM MDT Tue Jul 6 2021 A trough coming over the top of the western ridge supports a cold frontal passage on Friday. GFS notably faster, and windier, with the frontal passage Friday afternoon, compared to the ECMWF which delays frontal passage until Friday night. Some question on temperatures for Friday as a result, though the blended forecast squeezes out one more hot day. Either way, will see a chance of showers and thunderstorms with the front. Saturday and Sunday will be cooler and breezy with a chance of wraparound showers/isolated thunderstorms on Saturday with an upper low cutting off near Kansas City. The upper low will slowly pull away Monday with the western ridge rebuilding across the Rockies in its wake. This results in a drying trend as well as warmer temperatures, with highs back into the 90s by early next week. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 400 AM MDT Tue Jul 6 2021 KGLD...VFR conditions are expected through the period. The chance for sub VFR cigs increases after about 09z as stratus moves in from the north. Shower and thunderstorm chances peak in the 18z- 01z timeframe as a cold front moves through. The primary hazards will be wind gusts to 50 mph and locally heavy rainfall which could create sub VFR conditions should it happen over the terminal. Winds at taf issuance will be from the south under 10kts but shift to the west at similar speeds around 17z then northerly after 23z. KMCK...VFR conditions are expected through 08z with stratus and sub VFR cigs moving in from the north after 09z. Shower and thunderstorm chances peak in the 20z-01z timeframe as a cold front moves through. The primary hazards will be wind gusts to 50 mph and locally heavy rainfall which could create sub VFR conditions should it happen over the terminal. Winds at taf issuance will be light and variable becoming southwesterly/west-southwesterly up to 10kts through 19z. Winds shift to the northwest around 10kts at 20z and remain northerly through the rest of the period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...024 AVIATION...99
Hazardous weather outlook, Jul 6, 4:30 AM CDT, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 330 AM MDT Tue Jul 6 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 330 AM MDT Tue Jul 6 2021 /430 AM CDT Tue Jul 6 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Showers and thunderstorms will become likely early this afternoon through this evening generally east of a line from Trenton to Goodland and Sharon Springs. A few severe thunderstorms will be possible with the primary hazards being hail up to one and a half inches in diameter and wind gusts up to 60 mph. Locally heavy rainfall will also be possible and could cause flash flooding. Rain chances decrease from northwest to southeast after midnight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Hot conditions return on Friday with heat index values near 100 degrees for areas along and east of Highway 25. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required from noon MDT (1 PM CDT) through 10 PM MDT (11 PM CDT).
In the hours before
Special weather statement, Jul 6, 10:35 AM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Goodland KS 935 AM MDT Tue Jul 6 2021 COZ091-092-061600- Kit Carson County CO-Cheyenne County CO- 935 AM MDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTH CENTRAL KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 1000 AM MDT... At 935 AM MDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Seibert, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Cheyenne and south central Kit Carson Counties in east central Colorado. LAT...LON 3909 10295 3921 10277 3898 10244 3878 10279 TIME...MOT...LOC 1535Z 319DEG 11KT 3910 10280 JRM
Special weather statement, Jul 6, 11:17 AM CDT, 56 minutes before
Special Weather Statement National Weather Service Goodland KS 1117 AM CDT Tue Jul 6 2021 NEZ081-061630- Red Willow NE- 1117 AM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RED WILLOW COUNTY UNTIL 1130 AM CDT... At 1117 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Indianola to near McCook. Movement was southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... McCook and Indianola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4017 10022 4006 10063 4019 10070 4031 10042 TIME...MOT...LOC 1617Z 324DEG 19KT 4022 10046 4017 10060 JRM
Special weather statement, Jul 6, 11:29 AM CDT, 44 minutes before
Special Weather Statement National Weather Service Goodland KS 1029 AM MDT Tue Jul 6 2021 COZ092-061645- Cheyenne County CO- 1029 AM MDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO UNTIL 1045 AM MDT... At 1029 AM MDT, Doppler radar was tracking a strong thunderstorm 4 miles north of Cheyenne Wells, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cheyenne Wells. This includes Highway 385 between mile markers 149 and 162. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3889 10253 3900 10234 3886 10219 3877 10241 TIME...MOT...LOC 1629Z 324DEG 18KT 3889 10238 JRM
Special weather statement, Jul 6, 11:38 AM CDT, 35 minutes before
Special Weather Statement National Weather Service Goodland KS 1138 AM CDT Tue Jul 6 2021 NEZ081-061700- Red Willow NE- 1138 AM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RED WILLOW COUNTY UNTIL NOON CDT... At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm 4 miles southwest of Indianola, or 6 miles east of McCook, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Indianola and Bartley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4013 10059 4030 10055 4025 10029 4006 10040 TIME...MOT...LOC 1638Z 272DEG 17KT 4021 10049 JRM
Special weather statement, Jul 6, 11:55 AM CDT, 18 minutes before
Special Weather Statement National Weather Service Goodland KS 1155 AM CDT Tue Jul 6 2021 KSZ001-061715- Cheyenne KS- 1155 AM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY IN NORTHWESTERN KANSAS UNTIL 1215 PM CDT... At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm over St. Francis, moving southeast at 20 mph. Penny size hail will be possible with this storm. Locations impacted include... St. Francis and Wheeler. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3967 10187 3985 10186 3984 10165 3961 10167 TIME...MOT...LOC 1655Z 293DEG 19KT 3975 10180 JRM
Special weather statement, Jul 6, 12:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Goodland KS 1213 PM CDT Tue Jul 6 2021 KSZ003-004-015-061745- Norton KS-Sheridan KS-Decatur KS- 1213 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NORTON...NORTH CENTRAL SHERIDAN AND SOUTHEASTERN DECATUR COUNTIES UNTIL 1245 PM CDT... At 1213 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northeast of Norcatur to 5 miles east of Selden. Movement was east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Norton, Selden, Norcatur, Jennings, Clayton, Dresden and Reager. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3999 9970 3956 10018 3954 10059 4000 10011 TIME...MOT...LOC 1713Z 280DEG 24KT 3995 10006 3955 10047 JRM
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:55 AM CDT | Special Weather Statement | GLD | Cheyenne | 20 min |
| Jul 6, 1:09 PM CDT | Special Weather Statement | GLD | Decatur | 21 min |
| Jul 6, 1:12 PM CDT | Flash Flood Warning | GLD | Decatur, Norton | 3 hr |
| Jul 6, 1:45 PM CDT | Special Weather Statement | GLD | Decatur | 15 min |
| Jul 6, 2:02 PM CDT | Special Weather Statement | GLD | Sheridan | 13 min |
| Jul 6, 2:16 PM CDT | Special Weather Statement | GLD | Sheridan | 14 min |
| Jul 6, 4:15 PM CDT | Areal Flood Warning | GLD | Decatur, Norton | 83 min |
| Jul 6, 6:58 PM CDT | Special Weather Statement | GLD | Wallace | 17 min |
| Jul 6, 10:35 AM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 6, 11:29 AM CDT | Special Weather Statement | GLD | Cheyenne | 16 min |
| Jul 6, 11:17 AM CDT | Special Weather Statement | GLD | Red Willow | 13 min |
| Jul 6, 11:38 AM CDT | Special Weather Statement | GLD | Red Willow | 22 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.